Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 267, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 4, 2002, 7:37 PM CDT for Stewart County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2002, 7:37 PM CDT (00:37 UTC)
- Expired
- Oct 4, 2002, 8:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
404 WUUS54 KOHX 050037 SVRBNA TNC161-050115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 736 PM CDT FRI OCT 4 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEWART COUNTY IN TENNESSEE * UNTIL 815 PM CDT * AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF DOVER...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOVER BY 750 PM CDT INDIAN MOUND BY 810 PM CDT && LAT...LON 3656 8809 3643 8793 3647 8763 3662 8771 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 2:36 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Oct 4, 2:36 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 236 PM CDT FRI OCT 4 2002 CURRENTLY, RAIN CONTINUES TO EXIT THE REGION, WITH ONLY SOME LIGHT SHOWERS LINGERING ALONG THE PLATEAU. CLOUDS ALSO APPEAR TO BE BREAKING UP, ESPECIALLY OVER OUR WESTERN ZONES, ALLOWING TEMPERATURES TO PICK UP A FEW DEGREES. WITH WINDS HAVING DECREASED TO 10-20 KNOTS, HAVE ALSO DROPPED THE WIND ADVISORY. EXPECT SKIES TO GO SCATTERED EARLY THIS EVENING, ALTHOUGH LOW CLOUDS WILL LIKELY HANG OVER THE PLATEAU FOR MOST OF THE NIGHT. LOOKING AHEAD, MODELS SHOW THE NEXT FRONTAL PASSAGE EARLY MONDAY MORNING. GIVEN THE DEPTH OF THE DRY AIR PRECEDING THE FRONT, DONT BELIEVE LIKELY POPS GIVEN BY THE MODELS IS REALISTIC, SO HAVE JUST GONE WITH SCATTERED SHOWERS LATE SUNDAY NIGHT AND MONDAY MORNING. OTHERWISE, THE UPCOMING ZONE FORECAST PRODUCT WILL BE RAIN-FREE, WITH COOLER WEATHER THIS WEEKEND, AND EVEN COOLER TEMPERATURES FOLLOWING MONDAYS FRONTAL PASSAGE. BNA 60/76/50/79/53/66 000042 CSV 58/74/49/77/52/62 100053 .BNA...NONE. ROSE
Hazardous weather outlook, Oct 4, 5:30 AM CDT, 14 hours 7 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-051030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI OCT 4 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE... A WIND ADVISORY IS IN EFFECT FOR TODAY FOR ALL OF MIDDLE TENNESSEE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 MPH OR GREATER FOR AT LEAST ONE HOUR. THE REMNANTS OF LILI WILL BECOME AN AREA OF LOW PRESSURE THAT WILL MOVE TO SOUTHWEST OHIO THIS EVENING...AND THEN GET ABSORBED BY AN EASTWARD MOVING COLD FRONT LATE TONIGHT. THE WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH THIS MORNING AND EARLY THIS AFTERNOON. THE WINDS WILL DIMINISH AND SHIFT TO THE WEST TO ABOUT 10 TO 20 MPH THIS EVENING. LOCALLY HEAVY RAINS WILL ACCOMPANY THE SHOWERS TODAY. AS A RESULT...SIGNIFICANT RISES IN CREEKS AND STREAMS CAN BE EXPECTED. ALSO...THERE IS ENOUGH WIND SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE SUCH THAT WIND DAMAGE FROM A SEVERE THUNDERSTORM IS POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS IS POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN... NO SIGNIFICANT WEATHER IS EXPECTED SATURDAY THROUGH THURSDAY. END/ORCHANIAN
In the hours before
Special weather statement, Oct 4, 2:12 PM CDT, 5 hours 25 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-042015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 212 PM CDT FRI OCT 4 2002 ...WIND ADVISORY CANCELLED FOR MIDDLE TENNESSEE... WINDS OVER THE MIDSTATE HAVE DIMINISHED TO 10 TO 20 MPH WITH A FEW STATIONS IN THE NORTHEAST SECTION WITH GUSTS TO 30 MPH. WINDS SHOULD CONTINUE TO DIMINISH TO SOUTHWESTERLY AT 10 TO 15 MPH BY THIS EVENING. JLM
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.